MAUDE Adverse Event Report: SYNTHES GMBH WASHER 13.0MM; WASHER, BOLT NUT

SYNTHES GMBH WASHER 13.0MM; WASHER, BOLT NUT
Model Number 219.99
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 03/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2023 washer 13.0mm & 2*unk - screws: 6.5 mm cancellous revised due to non-union.Device was explanted due to non-union.Date of revision surgery is (b)(6) 2023.Reason for revision surgery is non-union.There was patient consequence.Non-union plus revision surgery.This report is for one (1) washer 13.0mm this is report 1 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Patient identifier: (b)(6) complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device from the photo.Visual analysis of the photo revealed that the washer 13.0mm had no signs of issue.A screw, washer and cable wire construct is visible at the olecranon of the right ulna, a second construct of a screw and a washer is visible at the medial epicondyle of the distal humerus.The elbow joint presents signs of a defined non-union fracture at the olecranon.The superior screw at the humerus does not appear to contribute or impact to the complaint condition.With the available information and since the devices for both constructs do not appear to have any defect or malfunction, a root cause cannot be established for the non-union condition of the bone fracture.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for the washer 13.0mm.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
WASHER 13.0MM
Common Device Name
WASHER, BOLT NUT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16584051
Report Number8030965-2023-03476
Device Sequence Number4925731
Product Code HTN
UDI-Device Identifier10886982156297
UDI-Public(01)10886982156297
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number219.99
Device Catalogue Number219.99
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/03/2023
Supplement Date Received by Manufacturer03/22/2023
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date04/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: 6.5 MM CANCELLOUS; UNK - SCREWS: 6.5 MM CANCELLOUS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age20 YR
Patient SexMale